Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2016, 7:32 PM CDT for Henry County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2016, 7:32 PM CDT (00:32 UTC)
- Expired
- May 26, 2016, 7:47 PM CDT
- In force
- 15 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:09 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2671 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
474
WUUS53 KEAX 270032
SVREAX
MOC083-270100-
/O.NEW.KEAX.SV.W.0121.160527T0032Z-160527T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 800 PM CDT
* AT 731 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...
MOVING NORTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
CLINTON AND CALHOUN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.
LAT...LON 3836 9390 3856 9377 3856 9367 3849 9352
3826 9372
TIME...MOT...LOC 0031Z 211DEG 32KT 3837 9379
HAIL...1.00IN
WIND...<50MPH
$$
MURRAY1 follow-up statement
610
WWUS53 KEAX 270047
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 PM CDT THU MAY 26 2016
MOC083-270057-
/O.CAN.KEAX.SV.W.0121.000000T0000Z-160527T0100Z/
HENRY MO-
747 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENRY COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.
LAT...LON 3836 9390 3856 9377 3856 9367 3849 9352
3826 9372
TIME...MOT...LOC 0043Z 211DEG 32KT 3850 9369
$$
MURRAYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:55 PM CDT, 37 minutes earlier.
Area forecast discussion, May 26, 6:55 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
655 PM CDT THU MAY 26 2016
.Discussion...
Issued at 327 PM CDT THU MAY 26 2016
Short Term (Today through Saturday night):
Severe weather will be likely this evening into tonight with all
modes of severe weather possible. Storms that have fired this morning
in a uncapped environment of strong instability between 2000-4000
J/Kg of MUCAPE have continued to fire along subsequent outflow
boundaries and consequently severe storms have persist into the
afternoon. 0-1km shear has been weak however, 0-6km remains strong
between 40-50kts. This strong 0-6km shear is expected to continue
into this evening/tonight as is the aforementioned strong
instability. A warm front analyzed extending from a surface low out
across swrn Kansas extends to near the KS/NE border and into the KC
Metro. This is allowing winds to be backed at the surface and despite
weak low- level shear may still be sufficient to allow tornadoes to
develop. As the event unfolds, supercellular storms from this
afternoon are expected to congeal into a linear mode with winds being
the main threat however with surface winds remaining backed,
tornadoes along the line may still be possible. Also, of concern is
the potential for flash flooding as PWAT values of of 1.75"-2.25"
exist across eastern Kansas and western Missouri. Models hint that
storms may become anchored on the surface warming front with training
of storms possible. Couple the high PWATs, with previous rainfall
over the past few days and the potential for training...flash
flooding is a threat. Consequently a flash flood watch has been
issued through 18Z tomorrow. Storms are expected to weaken after
midnight be still persist into tomorrow morning. Storms and cloud
cover that persist into the morning hours tomorrow should help to
limit instability tomorrow. Although scattered thunderstorms are
possible throughout the day tomorrow stronger storm are not likely
until later in the evening. This will occur as the upper level trough
moves into western Plains and fires storms along a cold front/dryline
across western Kansas. These storms will progress eastward and move
into the western CWA in a weakened form tomorrow night. On Saturday,
the upper level trough moves into the eastern Plains and weakens but
forces a cold front through the CWA. A few storms could be strong if
conditions could destabilize in the afternoon/evening otherwise
storms will remain sub-severe.
Extended Term: (Sunday through Thursday):
Sunday the upper level trough will swing through the Midwest
however, the cold front will have pushes east of the area and most
of the day should remain dry. However, dry conditions will be short-
lived. As we get into Sunday, the synoptic set-up become very
similar to the one we experienced early this week with a upper
trough over the southwestern CONUS and the local area under
southwesterly flow aloft. A shortwave is expected to eject out from
the southwestern trough and move into the region late Sunday/Sunday
night sparking another round of convection. Conditions will remain
unsettled as we move into next week as several shortwaves eject out
from the slow moving southwestern trough, continuing thunderstorm
chances.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 639 PM CDT THU MAY 26 2016
Convection continues to impact the region and is anticipated to
persist into the overnight hours as multiple rounds come through.
Therefore, have -TSRA mention for the terminals through about 08Z,
then VCTS mention into the early morning hours. Look for ceilings to
lower in the pre-dawn hours for a few hours. Showers and
thunderstorms could be possible again tomorrow but will forgo mention
for this issuance as will need to grasp a better picture of specific
impacts to terminals as that time approaches.
&&
.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Friday afternoon for KSZ025-057-060-
102>105.
MO...Flash Flood Watch through Friday afternoon for MOZ001>004-
011>013-020>022-028>030-037-038-043-044-053-054.
&&
Discussion...73
Aviation...lgHazardous weather outlook, May 26, 1:44 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 144 PM CDT THU MAY 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271845- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 144 PM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE STORM THREAT CONTINUES INTO THIS AFTERNOON. PRIMARY HAZARDS WILL BE LARGE HAIL, DAMAGING WINDS, AND HEAVY RAINFALL. A TORNADIC THREAT CANNOT BE ENTIRELY RULED OUT. FLOODING WILL BECOME INCREASINGLY CONCERNING AS THE NIGHT CONTINUES. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...AND MAY CONTINUE THROUGH MUCH OF THE DAY. A FEW STRONG STORMS ARE POSSIBLE IN THE EVENING ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI..BUT THE SEVERE POTENTIAL WILL BE LIMITED BY MORNING STORMS...AND THE LESS CLEARING THAT OCCURS DURING THE DAY...THE LESSER THE POTENTIAL FOR SEVERE WEATHER THAT EVENING WILL BE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 26, 6:35 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT THU MAY 26 2016
MOZ044-053-054-270015-
HENRY MO-JOHNSON MO-BATES MO-
635 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JOHNSON...
NORTHEASTERN BATES AND HENRY COUNTIES UNTIL 715 PM CDT...
AT 634 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM OUTFLOW PRODUCING STRONG WINDS ALONG A LINE EXTENDING
FROM 6 MILES EAST OF HOLDEN TO CREIGHTON TO NEAR ADRIAN...AND MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE OUTFLOW WINDS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...BUTLER...WINDSOR...ADRIAN...LEETON...URICH...CALHOUN...
DEEPWATER...MONTROSE...CHILHOWEE...COAL...BROWNINGTON...TIGHTWAD...
PASSAIC...POST OAK...HARTWELL...BALLARD AND LA DUE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.
LAT...LON 3821 9429 3839 9439 3845 9421 3846 9409
3844 9407 3850 9406 3854 9394 3871 9382
3852 9351 3821 9352 3822 9356 3820 9356
3820 9360 3821 9405 3813 9405 3812 9408
TIME...MOT...LOC 2334Z 301DEG 25KT 3871 9386 3849 9404 3836 9431
MURRAYLocal storm report, May 26, 6:36 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
636 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND DMG 4 NE OLATHE 38.93N 94.76W
05/26/2016 JOHNSON KS EMERGENCY MNGR
8 INCH TREE DOWN AT 119TH AND SWITZER
&&
CUTTERLocal storm report, May 26, 6:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD PARKVILLE 39.20N 94.68W
05/26/2016 PLATTE MO EMERGENCY MNGR
MISSOURI ROUTE 9 AT RIVERSIDE/PARKVILLE LIMITS FLOODED.
&&
CUTTERSpecial weather statement, May 26, 6:40 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 640 PM CDT THU MAY 26 2016 MOZ030-031-038-039-270015- RAY MO-LAFAYETTE MO-CARROLL MO-SALINE MO- 640 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL... NORTHEASTERN LAFAYETTE...NORTHWESTERN SALINE AND SOUTHEASTERN RAY COUNTIES UNTIL 715 PM CDT... AT 640 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF HARDIN...OR 7 MILES EAST OF LEXINGTON...MOVING NORTHEAST AT 50 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HIGGINSVILLE...LEXINGTON...CARROLLTON...WAVERLY...NORBORNE... HARDIN...CORDER...WAKENDA...DOVER AND GRAND PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN MISSOURI. LAT...LON 3903 9366 3917 9393 3947 9369 3930 9331 TIME...MOT...LOC 2340Z 220DEG 43KT 3920 9374 MURRAY
Special weather statement, May 26, 6:46 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
646 PM CDT THU MAY 26 2016
MOZ053-270015-
BATES MO-
646 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BATES COUNTY UNTIL
715 PM CDT...
AT 646 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF BUTLER...MOVING NORTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUTLER...ADRIAN...AMSTERDAM...AMORET AND PASSAIC.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL
KANSAS...AND WEST CENTRAL MISSOURI.
LAT...LON 3822 9462 3847 9457 3847 9430 3846 9430
3847 9429 3845 9427 3846 9423 3844 9420
3845 9414 3820 9438
TIME...MOT...LOC 2346Z 200DEG 24KT 3831 9447
32Special weather statement, May 26, 7:19 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
719 PM CDT THU MAY 26 2016
MOZ043-053-054-270045-
HENRY MO-BATES MO-CASS MO-
719 PM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CASS...NORTHEASTERN
BATES AND SOUTHWESTERN HENRY COUNTIES UNTIL 745 PM CDT...
AT 718 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF DREXEL TO
NEAR SCHELL CITY...AND MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARRISONVILLE...CLINTON...BUTLER...ADRIAN...GARDEN CITY...ARCHIE...
URICH...DEEPWATER...MONTROSE...CREIGHTON...EAST LYNNE...ROCKVILLE...
BROWNINGTON...PASSAIC...HARTWELL...BALLARD AND LA DUE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR WEST CENTRAL
MISSOURI.
LAT...LON 3846 9461 3875 9434 3861 9412 3857 9411
3856 9405 3823 9352 3821 9352 3821 9354
3822 9356 3820 9356 3820 9360 3821 9405
3803 9406
TIME...MOT...LOC 0018Z 218DEG 24KT 3839 9456 3805 9407
32The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:19 PM CDT | Special Weather Statement | EAX | Bates, Cass, Henry | 26 min |
| May 26, 7:35 PM CDT | River Flood Warning | EAX | Atchison, Holt | 46 hr |
| May 26, 7:57 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Jackson, Johnson | 3 hr |
| May 26, 8:02 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 67 hr |
| May 26, 8:02 PM CDT | River Flood Warning | EAX | Ray | 57 hr |
| May 26, 8:35 PM CDT | River Flood Warning | EAX | Clay, Ray | 41 hr |
| May 26, 8:46 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 4 days |
| May 26, 8:46 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 6 days |
| May 26, 8:46 PM CDT | River Flood Warning | EAX | Cooper, Howard | 7 days |
| May 26, 9:23 PM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| May 26, 9:59 PM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 5 more | 24 hr |
| May 26, 10:47 PM CDT | Areal Flood Warning | EAX | Cass, Johnson, Lafayette, Pettis, Saline | 24 hr |
| May 27, 12:18 AM CDT | River Flood Warning | EAX | Cooper | 42 hr |
| May 27, 12:18 AM CDT | River Flood Warning | EAX | Cooper | 68 hr |
| May 27, 1:48 AM CDT | River Flood Warning | EAX | Platte | 3 days |
| May 27, 9:29 AM CDT | River Flood Warning | EAX | Clay, Jackson, Platte | 70 hr |
| May 27, 3:36 PM CDT | Special Weather Statement | EAX | Clay | 24 min |
| May 27, 3:59 PM CDT | Special Weather Statement | EAX | Platte | 31 min |
| May 27, 4:08 PM CDT | Flash Flood Warning | EAX | Platte | 3 hr |
| May 27, 4:28 PM CDT | Special Weather Statement | EAX | Clay | 32 min |
| May 27, 4:43 PM CDT | Areal Flood Advisory | EAX | Clay | 3 hr |
| May 27, 4:44 PM CDT | Special Weather Statement | EAX | Lafayette | 31 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, DeKalb | 23 min |
| May 27, 5:12 PM CDT | Areal Flood Advisory | EAX | Clinton | 3 hr |
| May 27, 5:19 PM CDT | Special Weather Statement | EAX | Clinton | 26 min |
| May 27, 5:40 PM CDT | Special Weather Statement | EAX | Daviess | 35 min |
| May 27, 5:52 PM CDT | Special Weather Statement | EAX | Macon | 23 min |
| May 27, 6:13 PM CDT | Special Weather Statement | EAX | Grundy | 32 min |
| May 27, 6:40 PM CDT | Special Weather Statement | EAX | Grundy | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.